Effects of radially varying moduli on stress distribution of nonhomogeneous anisotropic cylindrical bodies


Oral A. , Anlaş G.

INTERNATIONAL JOURNAL OF SOLIDS AND STRUCTURES, vol.42, pp.5568-5588, 2005 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 42
  • Publication Date: 2005
  • Doi Number: 10.1016/j.ijsolstr.2005.02.044
  • Title of Journal : INTERNATIONAL JOURNAL OF SOLIDS AND STRUCTURES
  • Page Numbers: pp.5568-5588

Abstract

In this study, the stress distribution in a nonhomogeneous anisotropic cylindrical body is investigated. Using equilibrium equations, Hooke's law and strain-displacement relations, a system of equations is obtained in cylindrical coordinates in terms of stress potentials where elastic properties change in radial direction. Young's and shear moduli are expressed as power functions of r and Poisson's ratios are kept constant. Closed-form solutions for stress potentials and stress distribution are obtained for an axisymmetric, orthotropic cylinder. Results are checked with FE results. A pressurized thick walled cylinder example is studied in details. Stresses in radial, tangential and axial directions and Von Mises stresses are plotted for different powers of r. (c) 2005 Elsevier Ltd. All rights reserved.